Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 29, NWS Albuquerque, NM

May 31, 2013

NWS Albuquerque, NM issued this wind advisory at May 31, 2013, 4:23 AM MDT. It took effect at May 31, 2013, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 31, 2013, 4:23 AM MDT (10:23 UTC)
In effect from
May 31, 2013, 11:00 AM MDT
Expired
May 31, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WWUS75 KABQ 311023
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 AM MDT FRI MAY 31 2013

...GUSTY NORTHWEST WINDS OVER NORTH CENTRAL AND NORTHEAST NEW
MEXICO TODAY AND EARLY THIS EVENING...

.STRONG WINDS ALOFT WILL REMAIN OVER FAR NORTHERN NEW MEXICO AGAIN
TODAY. IN ADDITION A WEAK FRONT WILL SAG INTO THE REGION...FURTHER
SETTING UP POTENTIAL FOR GUSTY NORTHWEST WINDS. LOCALIZED AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE.

NMZ510>516-527>529-311730-
/O.NEW.KABQ.WI.Y.0029.130531T1700Z-130601T0200Z/
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-
423 AM MDT FRI MAY 31 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...MUCH OF NORTH CENTRAL NEW MEXICO AS WELL AS THE
  NORTHEAST HIGHLANDS, 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS RANGING FROM 40 TO 50
  MPH.

* TIMING...WINDS WILL STRENGTHEN DURING THE MORNING WITH THE PEAK
  GUSTS OCCURRING EARLY AFTERNOON TO EARLY EVENING. WINDS SHOULD
  BE DIMINISHING AROUND SUNSET.  

* VISIBILITY...LOCALLY REDUCED TO 3 TO 5 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT NORTH TO SOUTH
  ORIENTED HIGHWAYS SUCH AS INTERSTATE 25 FROM NEAR GLORIETA TO
  THE COLORADO BORDER. BLOWING DUST MAY ALSO SUDDENLY RESTRICT
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
315 
WWUS75 KABQ 311725
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 AM MDT FRI MAY 31 2013

...GUSTY NORTHWEST WINDS OVER NORTH CENTRAL AND NORTHEAST NEW
MEXICO THROUGH EARLY THIS EVENING...

.STRONG WINDS ALOFT WILL REMAIN OVER FAR NORTHERN NEW MEXICO
AGAIN THROUGH THIS EVENING. IN ADDITION A WEAK FRONT WILL SAG
INTO THE REGION...FURTHER SETTING UP POTENTIAL FOR GUSTY
NORTHWEST WINDS. LOCALIZED AREAS OF REDUCED VISIBILITIES IN
BLOWING DUST ARE POSSIBLE.

NMZ510>516-527>529-010200-
/O.CON.KABQ.WI.Y.0029.000000T0000Z-130601T0200Z/
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-
1125 AM MDT FRI MAY 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...MUCH OF NORTH CENTRAL NEW MEXICO AS WELL AS THE
  NORTHEAST HIGHLANDS. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS RANGING FROM 40 TO 
  50 MPH. 

* TIMING...WINDS WILL CONTINUE STRENGTHENING THIS AFTERNOON AND
  PEAK BY LATE AFTERNOON INTO EARLY EVENING BEFORE DIMINISHING
  AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED TO 3 TO 5 MILES IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT NORTH TO SOUTH
  ORIENTED HIGHWAYS SUCH AS INTERSTATE 25 FROM NEAR GLORIETA TO
  THE COLORADO BORDER. BLOWING DUST MAY ALSO SUDDENLY RESTRICT
  VISIBILITIES. AREAS OF SMOKE WILL ALSO REDUCE VISIBILITIES IN
  VICINITY OF THE TRES LAGUNAS WILDFIRE EASTWARD INTO PORTIONS OF
  THE NORTHEAST HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
931 
WWUS75 KABQ 010135
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT FRI MAY 31 2013

NMZ510>516-527>529-010245-
/O.EXP.KABQ.WI.Y.0029.000000T0000Z-130601T0200Z/
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-
735 PM MDT FRI MAY 31 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

LOCAL WINDS TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN SPOTS
THROUGH MID EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER
EXPECTED. 

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 31, 3:40 AM MDT, 43 minutes earlier.

Area forecast discussion, May 31, 3:40 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT FRI MAY 31 2013

.DISCUSSION...
ONE MORE DAY OF WIND BEFORE A BRIEF CHANGE...HOPEFULLY...FOR THE
WETTER AT LEAST FOR SOME CENTRAL AND EASTERN AREAS THIS WEEKEND.
UPPER JET TO REMAIN OVER SRN CO TODAY AND ABOUT 40 KTS OR SO
FORECAST IN THE H7-H5 LAYER OVER PORTIONS OF THE NORTH
CENTRAL/NORTHEAST. A SO-SO NWLY SFC GRADIENT WILL BE IN PLACE AS
WELL...SO IT WAS DECIDED TO FORGE AHEAD WITH ANOTHER WIND ADVY FOR
TODAY FROM THE NW MTS TO THE NE HIGHLANDS. THE NW WINDS MAY KEEP
TEMPERATURES SIMILAR TO OR EVEN A LITTLE WARMER THAN THURSDAY OVER
THE NW THIRD DESPITE THE WEAK FRONT TO SAG OVER THE REGION. DRYLINE
HAS STAYED EAST OF NM AGAIN AS OF THIS WRITING ALTHOUGH IT/S CLOSE
TO HOBBS...BUT SHOULD BE A NON-PLAYER TODAY AS THE WIND INCREASES.
FORECAST MID LEVEL MOISTURE SOUTH OF INTERSTATE 40 LOOKS LESS THAN
24 HOURS AGO.

TRIMMED POPS IN THE EAST/SOUTHEAST SOME FOR SATURDAY AS IT LOOKS
LIKE THE BACK DOOR FRONT MAY NOT PUSH AS MUCH MOISTURE INTO THE
REGION THAT SOON. KEPT THE DRY CONVECTION PORTIONS OF THE WRN MTS
SATURDAY AFTERNOON ALTHOUGH MID LEVEL MOISTURE NOT AS IMPRESSIVE
UNTIL AFT 00Z.

MODELS CONTINUE TO SUGGEST MOISTURE WILL SNEAK IN FROM THE SOUTH AND
SOUTHEAST SATURDAY NIGHT INTO SUNDAY. THIS MAKES FOR A LESS
CONFIDENT POP FORECAST THE FARTHER NORTH YOU GO ESPECIALLY FOR THE
NRN MTS. DIDN/T MAKE ANY CHANGES POP WISE DURING THIS PD HOWEVER AS
BEST MOISTURE LOOKS TO BE SOUTH OF INTERSTATE 40 WHERE WE ALREADY
HAVE HIGHEST POPS. ALSO LEFT THE DRY CONVECTION AREA INTACT.
GUIDANCE HIGH TEMPERATURES HAVE WARMED UP SOME FOR SATURDAY/SUNDAY
UNDER THE RIDGE SO DESPITE THE ANTICIPATED MOISTURE INCREASE WENT
AHEAD AND TWEAKED UPWARD.

DRYING BEGINS ON MONDAY WITH SOUTHWEST/WEST WINDS. ANOTHER FRONT TO
POTENTIALLY PUSH IN MOISTURE TUESDAY BUT GFS FASTER AND WETTING PCPN
WOULD BE MORE LIKELY WEDNESDAY NE THIRD TO ERN HALF. CHANCES FOR
PCPN CONTINUE MAINLY CENTRAL/EAST AS A WEAK UPPER LOW DRIFTS INTO
THE SOUTHWEST U.S.

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TODAY DUE
TO STRONG WIND AND LOW HUMIDITY FOR MUCH OF NORTHERN AND CENTRAL NEW
MEXICO...
...DRY LIGHTNING THREAT POSSIBLE SATURDAY AND INCREASING SUNDAY
CENTRAL/WEST...

ONE MORE DIFFICULT DAY OF CRITICAL FIRE WEATHER CONDITIONS BEFORE WE
FINALLY LOSE THE INFLUENCE OF A FAST WEST-NORTHWEST FLOW ALOFT THIS
WEEKEND AND AWAIT SOME MUCH ANTICIPATED AIR MASS MOISTENING. THIS
PATTERN TRANSITION WILL FEATURE A MIX OF GOOD AND BAD NEWS...THE
LATTER BEING AN INCREASED THREAT OF DRY LIGHTNING FOR WESTERN AREAS
ESPECIALLY SUNDAY. OTHERWISE...UPWARD TREND IN HUMIDITY AND
SIGNIFICANTLY LESS WIND FOR THE TRES LAGUNAS WILDFIRE AND REMAINDER
OF THE CENTRAL MTN CHAIN AND EAST SLOPES WILL BE WELCOMED NEWS AFTER
TODAY.

MODELS HAVE UNDER FORECAST THE STRENGTH OF WINDS NEAR THE TOP OF OUR
IMPRESSIVELY DEEP MIXED LAYER THE PAST TWO DAYS...WHICH IS NOT TOO
SURPRISING GIVEN THE MAGNITUDE OF THE UPPER JET CORE SLICING ACROSS
THE SOUTHERN ROCKIES. PER THE KABQ SOUNDING...MIXED LAYER UP TO 480
MB ON THURSDAY AND AROUND 500 MB YESTERDAY.  ALL INDICATIONS POINT
TOWARD SLIGHTLY LOWER MIXING HEIGHTS TODAY BUT STILL PLENTY HIGH.
COMPARISON OF TODAY/S FORECAST 500-700MB LAYER WIND SPEEDS TO WHAT
WAS OBSERVED YESTERDAY SHOWED VERY SIMILAR VALUES.  THE UPPER JET IS
DEFINITELY ORIENTED MORE NW-SE ACROSS FAR NORTHERN NEW MEXICO AS
COMPARED TO YESTERDAY. BUT SIMILAR TO YESTERDAY...WE REMAIN ON THE
ANTICYCLONIC SIDE OF THE JET AXIS. SO ALL THIS TO SAY THAT WE ARE
AGAIN TRENDING ABOVE MACHINE NUMBERS FOR WIND SPEEDS ACROSS THE
NORTHERN HIGH TERRAIN AND NE/CENTRAL HIGHLANDS.   THE SURFACE LOW
WILL BE DISPLACED FARTHER EAST...AND NOT AS DEEP...AND WE ALSO
ANTICIPATE A WEAK PUSH OF COOLER AIR FROM THE NW. SO THINKING THAT
WINDS WILL NOT BE AS STRONG AS THE PAST TWO DAYS BUT AGAIN WE ARE
TALKING MINOR TREND.  MORE IMPORTANT IS THAT THERE IS HIGH
CONFIDENCE IN THE COMBINATION OF LOW RH AND STRONG WINDS FOR
WIDESPREAD RED FLAG CONDITIONS ONE LAST DAY.

GOING INTO SATURDAY...NORTHERLY WIND SHIFT INTO THE NORTHEAST PLAINS
WHILE THE ABOVE MENTIONED FRONTAL SURGE PRESSES SOUTH FROM THE
NORTHWEST PART OF THE STATE.  THIS IS NOT A CLASSIC BACKDOOR FRONT
SCENARIO BUT END RESULT MAY BE SOMEWHAT SIMILAR.  AS SURFACE WINDS
VEER TO EAST AND EVENTUALLY SOUTHEAST...HIGHER DEW POINT AIR WILL
ADVECT WESTWARD.  STILL VERY TOUGH TO SAY WHERE THE PREFERRED
CORRIDORS OF THIS MOISTURE TRANSPORT WILL SET UP.  HIGHEST
CONFIDENCE ACROSS THE EC/SE PLAINS ON SATURDAY...AND THEN SPREADING
WESTWARD ON SUNDAY WITH GAP WINDS ASSISTING IN THIS WESTWARD
TRANSPORT.  AS MENTIONED YESTERDAY...ANY SUBTLE UPTICK IN MOISTURE
FROM THE MID-LEVELS ON DOWN IN THE PRESENCE OF VERY STEEP LAPSE
RATES ON SATURDAY COULD YIELD AT LEAST AN ISOLATED DRY LIGHTNING
THREAT ACROSS THE WEST.  STILL A SLIGHT CHANCE OF WETTER SHOWERS AND
THUNDERSTORMS ACROSS THE EAST.

SUNDAY WILL BE AN INTERESTING DAY. MID-LEVEL RIDGE EXPANDS/BUILDS
NORTHWARD WITH DEEPER AND RICHER LOW LEVEL MOISTURE SPREADING
WESTWARD GENERALLY SOUTH OF INTERSTATE 40.  STORMS THAT DEVELOP
ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN WILL SLOWLY MOVE EASTWARD
AND DEPENDING UPON THE COVERAGE SHOULD ASSIST IN FORCING BETTER
MOISTURE EVEN FARTHER WEST.  OTHERWISE...THE PATTERN IS LOOKING TO
BE A RATHER CLASSIC DRY LIGHTNING SIGNATURE FOR AREAS NEAR THE
DIVIDE TO THE RIO GRANDE VALLEY THOUGH HAVE TO SAY THAT WETTER STORM
FOOTPRINTS MAY BE PREDOMINATE ALONG THE CENTRAL VALLEY CORRIDOR AND
MOST CERTAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD SUNDAY
AFTERNOON AND EVENING.  EITHER WAY...THUNDERSTORM COVERAGE LOOKS TO
RAMP UP IN A HURRY BY LATE WEEKEND.

DRYING FROM WEST TO EAST ON MONDAY BUT NOT CONVINCED WE WILL
COMPLETELY ELIMINATE THE POTENTIAL BETWEEN THE DIVIDE AND RIO GRANDE
VALLEY. IN FACT...MONDAY MAY ACTUALLY SEE THE BETTER POTENTIAL FOR
DRY STORMS TO THE CENTRAL VALLEY CORRIDOR.

UPPER HIGH BUILDS SHIFT SOUTH AND THEN WEST NEXT WEEK. BACK TO MUCH
DRIER CONDITIONS ON TUESDAY WITH A WEAKER BACKDOOR PUSH ON WEDNESDAY
THROUGH FRIDAY SUPPORTING THE POSSIBILITY OF SOME WETTING RAIN EAST.

KJ

&&

.AVIATION...
06Z TAF CYCLE
TURBULENT NORTHWEST FLOW ALOFT WITH SURFACE LOW PRESSURE PARKED
OVER THE TX PANHANDLE...AND LOOPING STATIONARY FRONT RUNNING ALONG
AND SOUTH OF INTERSTATE 40 WILL SET UP ANOTHER WINDY DAY FRI. WEST
TO SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY FROM 17Z ONWARD
ACROSS NEW MEXICO LATE FRIDAY MORNING...WITH G35KT AND REDUCED VIZ
IN BLOWING DUST IN TAFS FOR LVS AFTER 18Z...AND TCC FROM 00Z
ONWARD FRIDAY EVENING. REINFORCING COLD PUSH SOUTHWARD FRI
NIGHT...CREASING NORTHERN NEW MEXICO AROUND 03Z AND MOVING ACROSS
INTERSTATE 40 BY 06Z. WIND DIRECTIONS SHIFTING NORTHERLY AS THE
FRONT SLIDES SOUTHWARD. EXCEPT IN AREAS OF BLOWING DUST...VFR CIGS
AND VIZ FOR THE NEXT 24 HRS.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  81  43  83  48 /   0   0   0   0
DULCE...........................  75  35  78  39 /   0   0   0   0
CUBA............................  78  40  79  45 /   0   0   0   0
GALLUP..........................  81  38  82  43 /   0   0   0   0
EL MORRO........................  81  37  81  45 /   0   0  10  10
GRANTS..........................  83  38  82  45 /   0   0   0   0
QUEMADO.........................  82  42  83  49 /   0   0   0   0
GLENWOOD........................  88  45  90  52 /   0   0   0   0
CHAMA...........................  70  32  71  37 /   0   5   0   0
LOS ALAMOS......................  80  45  78  49 /   0   0   0   0
PECOS...........................  80  44  77  48 /   0   0   5   5
CERRO/QUESTA....................  76  35  74  39 /   0   0   0   0
RED RIVER.......................  68  30  64  38 /   0   0   5   5
ANGEL FIRE......................  71  30  72  38 /   0   0   5   5
TAOS............................  78  33  77  43 /   0   0   0   0
MORA............................  80  39  75  44 /   0   0   5   5
ESPANOLA........................  85  40  84  54 /   0   0   0   0
SANTA FE........................  80  42  79  49 /   0   0   0   0
SANTA FE AIRPORT................  84  45  83  51 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  86  52  84  58 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  89  56  86  63 /   0   0   0   0
ALBUQUERQUE VALLEY..............  90  50  88  59 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  89  52  87  61 /   0   0   0   0
LOS LUNAS.......................  92  53  89  62 /   0   0   0   0
RIO RANCHO......................  88  53  87  61 /   0   0   0   0
SOCORRO.........................  95  58  91  64 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  83  48  81  52 /   0   0   5   5
TIJERAS.........................  85  51  83  55 /   0   0   0   0
MORIARTY/ESTANCIA...............  84  48  82  50 /   0   0   5   5
CLINES CORNERS..................  82  47  77  50 /   0   0   5   5
GRAN QUIVIRA....................  84  51  81  54 /   0   0   5   5
CARRIZOZO.......................  87  54  85  57 /   0   0   0   0
RUIDOSO.........................  81  53  79  54 /   0   0   0  20
CAPULIN.........................  82  36  76  41 /   0   5   5   5
RATON...........................  84  40  77  44 /   0   5   5   5
SPRINGER........................  83  41  76  45 /   0   5   5   5
LAS VEGAS.......................  83  42  74  46 /   0   0   5   5
CLAYTON.........................  88  49  76  47 /   0   5   5  10
ROY.............................  86  47  77  49 /   0   5   5  10
CONCHAS.........................  90  53  82  53 /   0   0   5  10
SANTA ROSA......................  91  55  84  53 /   0   0   5  10
TUCUMCARI.......................  97  56  84  54 /   0   5  10  10
CLOVIS..........................  95  56  84  55 /   0   5  10  10
PORTALES........................  96  57  85  55 /   0   5  10  10
FORT SUMNER.....................  96  55  87  57 /   0   0  10  10
ROSWELL......................... 100  63  91  63 /   0   0  10  20
PICACHO.........................  92  60  85  59 /   0   0   5  20
ELK.............................  87  58  81  56 /   0   0   0  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>108.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ510>516-527>529.

&&
Hazardous weather outlook, May 30, 6:00 AM MDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 30 2013

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS...DUE TO LOW HUMIDITIES AND STRONG
WINDS...WILL IMPACT MUCH OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT
THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...THIS AFTERNOON AND
EVENING WHERE A RED FLAG WARNING IS IN EFFECT.

WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
FORECAST ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO...AS WELL AS
THE NORTHEAST HIGHLANDS AND PLAINS SOUTH TO THE CENTRAL HIGHLANDS
TODAY INTO THIS EVENING. AREAS OF REDUCED VISIBILITIES IN BLOWING
DUST ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR ALL OF CENTRAL AND
NORTHERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

POTENTIAL EXISTS FOR ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS AND
LIGHTNING SUNDAY THROUGH THE RIO GRANDE VALLEY AND WEST TO THE
CONTINENTAL DIVIDE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.